Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 14, NWS Nashville, TN

May 28, 2006Grundy County, Tennessee

NWS Nashville, TN issued this flash flood warning at May 28, 2006, 12:31 PM CDT for Grundy County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 12:31 PM CDT (17:31 UTC)
Expired
May 28, 2006, 3:30 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 281731
FFWOHX
TNC061-282030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1231 PM CDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN GRUNDY COUNTY IN TENNESSEE

* UNTIL 330 PM CDT

* AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  OVER 2 INCHES OF RAINFALL FROM STRONG THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEERSHEBA
  SPRINGS AND ALTAMONT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3533 8579 3533 8557 3551 8557 3551 8579

$$

JLM
1 follow-up statement
000 
WGUS74 KOHX 281912
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT SUN MAY 28 2006

TNC061-281920-
GRUNDY TN-
210 PM CDT SUN MAY 28 2006

...THE FLASH FLOOD WARNING FOR GRUNDY COUNTY IS CANCELLED...

PORTIONS OF GRUNDY COUNTY RECEIVED MORE THAN 2 INCHES OF RAINFALL
FROM RECENT THUNDERSTORMS. HOWEVER...NO REPORTS OF FLOODING HAVE
BEEN RECEIVED BY LOCAL LAW ENFORCEMENT. 

LAT...LON 3533 8579 3533 8557 3551 8557 3551 8579

$$

JLM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 28, 10:40 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 28, 10:40 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 AM CDT SUN MAY 28 2006

.DISCUSSION...
FORECAST ON TRACK.  MOISTURE IS BEING ADVECTED INTO THE AREA FROM
THE SOUTHWEST WITH PW FOR BNA ON THE ETA AND GFS MODELS INCREASING
TO 1.74 INCHES AT 18Z. AFTERNOON HEATING AND MOISTURE EXPECT THE
SUMMER TIME ISOLATED TO SCATTERED THUNDERSTORMS TO FORM THIS
AFTERNOON.  UPDATED THE TIMING WORDING FOR THE FIRST PERIOD
EASTERN ZONES WINDS. NO OTHER CHANGES NEEDED.

PREVIOUS DISCUSSION...
LATEST ANALYSIS SHOWING LL HIGH PRESSURE OVER MUCH OF THE EAST...
WITH A PRETTY VIGOROUS LOW MOVING INTO THE NORTHERN PLAINS. ALOFT
...ML/UL RIDGES NOW WORKING OVER THE MID-SOUTH.

NOT A WHOLE LOT OF CHANGE ON TAP FOR THE FORECAST AREA AS ML/UL
RIDGES MOVE JUST EAST TODAY AND HOLD THAT GENERAL POSITION
INTO THE MIDDLE OF THE WORK-WEEK...LEAVING THE AREA IN WARM...
HUMID...AND UNSTABLE REGIME. DEEPER MOISTURE SOURCES DO SURGE
IN FROM TIME TO TIME BUT LACK OF ANY GOOD LL FEATURES SHOULD KEEP
CONVECTION ISOLATED TO OCCASIONALLY SCATTERED OVER THE NEXT FEW
DAYS..AND MOSTLY IN PEAK HEATING.

RIDGES START A BREAK DOWN WEDNESDAY NIGHT AS LONG WAVE TROF AXIS
MAKES EASTBOUND MOVE. UPPER TROFS AND SURFACE BOUNDARY WILL
ENHANCE DEVELOPMENT THURSDAY/THURSDAY NIGHT...BUT THEN BRING A
BRIEF SHOT OF DRIER/COOLER AIR TO THE REGION ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    91  69  90  68 /  30  20  30  20
CLARKSVILLE  91  69  89  67 /  30  20  30  20
CROSSVILLE   87  66  85  65 /  20  20  30  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07

In the hours before

Special weather statement, May 28, 11:44 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 AM CDT SUN MAY 28 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-281900-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1144 AM CDT SUN MAY 28 2006

SEVERAL STRONG THUNDERSTORMS HAVE FORMED OVER THE MIDSTATE.
STRONG STORMS ARE NOTED IN CENTRAL MIDDLE TENNESSEE AND
ALONG THE LOWER CUMBERLAND PLATEAU. DUE TO THEIR SLOW
MOVEMENT...THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL
RESULTING IN PONDING AND POSSIBLE HYDROPLANING ON AREA ROADWAYS.
STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING...GUSTY WINDS AND
POSSIBLY SMALL HAIL. IF ANY OF THESE STORMS MOVE INTO YOUR AREA...
OUTSIDE ACTIVITIES SHOULD BE CURTAILED UNTIL THE STORM PASSES.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:51 AM CDTSevere Thunderstorm WarningOHXSumner24 min
May 28, 12:08 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford37 min
May 28, 12:18 PM CDTSevere Thunderstorm WarningOHXSumner27 min
May 28, 1:05 PM CDTSevere Thunderstorm WarningOHXRutherford25 min
May 28, 1:16 PM CDTSevere Thunderstorm WarningOHXCoffee29 min
May 28, 1:25 PM CDTSevere Thunderstorm WarningOHXDeKalb, Wilson35 min
May 28, 1:32 PM CDTSevere Thunderstorm WarningOHXRobertson28 min
May 28, 2:04 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson26 min
May 28, 2:51 PM CDTSevere Thunderstorm WarningOHXPutnam24 min
May 28, 3:09 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall27 min
May 28, 3:20 PM CDTSevere Thunderstorm WarningOHXCheatham25 min
May 28, 3:24 PM CDTFlash Flood WarningOHXPutnam2 hr

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.